U.S. doctors online nowAsk doctors free
A 59-year-old female asked:

I have been having heart palpitation in the evening should i be concerned? i have a pacemaker for bardycardia, crohn's disease and high blood pressure. taking atenolol for blood pressure.

2 doctor answers2 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Do : Do not know if the sensation you are having is a fluttering feeling, pounding, skipping a beat, beating rapidly etc. You have high blood pressure and take a medication which can effect pulse rate, you also have a pacemaker which can effect your heart rate. If you are experiencing irregularities with your heart rhythm or beat, recommend that you see your physician to determine the cause. He or she will like evaluate to determine if the palpitations are fairly benign in nature or if there is a more worrisome cause.
Dr. David Greuner
General Surgery 19 years experience
If : If you have a pacemaker for bradycardia, and are on atenolol as well, palpitations should definitely be evaluated. It could be related to a slew of things, but is concerning given your history. You should see your cardiologist for the appropriate testing.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 18, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.